Generalised Hermite constants, Voronoi theory and heights on flag varieties
Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, p. 127-158

This paper explores the study of the general Hermite constant associated with the general linear group and its irreducible representations, as defined by T. Watanabe. To that end, a height, which naturally applies to flag varieties, is built and notions of perfection and eutaxy characterising extremality are introduced. Finally we acquaint some relations (e.g., with Korkine-Zolotareff reduction), upper bounds and computation relative to these constants.

Nous présentons une étude de la constante d’Hermite générale introduite par T. Watanabe et associée au groupe GL n et ses représentations fortement rationnelles. A cette fin, nous construisons une hauteur qui s’applique naturellement aux variétés drapeaux et nous définissons une notion de perfection et une notion d’eutaxie propres à caractériser l’extrêmalité. Enfin, nous présentons quelques relations (par exemple avec la réduction de Korkine-Zolotareff), majorations et calculs relatifs à ces constantes.

DOI : https://doi.org/10.24033/bsmf.2571
Classification:  11H50,  11G50,  14G05
Keywords: lattices, Humbert forms, Hermite constant, Voronoï theory, flag variety, height
@article{BSMF_2009__137_1_127_0,
     author = {Meyer, Bertrand},
     title = {Generalised Hermite constants, Voronoi theory and heights on flag varieties},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {137},
     number = {1},
     year = {2009},
     pages = {127-158},
     doi = {10.24033/bsmf.2571},
     zbl = {1170.11018},
     mrnumber = {2496703},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2009__137_1_127_0}
}
Meyer, Bertrand. Generalised Hermite constants, Voronoi theory and heights on flag varieties. Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, pp. 127-158. doi : 10.24033/bsmf.2571. http://www.numdam.org/item/BSMF_2009__137_1_127_0/

[1] C. Bavard - « Systole et invariant d'Hermite », Journal für die reine und angewandte Mathematik 482 (1997), p. 93-120. | MR 1427658 | Zbl 1011.53035

[2] -, « Théorie de Voronoï géométrique. Propriétés de finitude pour les familles de réseaux et analogues », Bulletin de la Société Mathématique de France 133 (2005), p. 205-257. | Numdam | MR 2172266 | Zbl 1085.11033

[3] A.-M. Bergé & J. Martinet - « Sur un problème de dualité lié aux sphères en géométrie des nombres », Journal of Number Theory 32 (1989), p. 14-42. | MR 1002112 | Zbl 0677.10022

[4] E. Bombieri & W. Gubler - Heights in diophantine geometry, New mathematical monographs, vol. 4, Cambridge University Press, 2006. | MR 2216774 | Zbl 1115.11034

[5] R. Coulangeon - « Réseaux k-extrêmes », Proceedings of the London Mathematical Society. Third Series 73 (1996), p. 555-574. | MR 1407461 | Zbl 0861.11040

[6] -, « Voronoï theory over algebraic number fields », in Réseaux euclidiens, designs sphériques et formes modulaires, Monogr. Enseign. Math., vol. 37, Enseignement Math., 2001, p. 147-162. | MR 1878749 | Zbl 1139.11321

[7] -, Document de synthèse en vue de l'habilitation à diriger des recherches, Non paru, 2004.

[8] W. Fulton - Young tableaux, London Mathematical Society Student Texts, vol. 35, Cambridge University Press, 1997. | MR 1464693 | Zbl 0878.14034

[9] P. Humbert - « Réduction de formes quadratiques dans un corps algébrique fini », Commentarii Mathematici Helvetici 23 (1949), p. 50-63. | MR 31521 | Zbl 0034.31102

[10] M. I. Icaza - « Hermite constant and extreme forms for algebraic number fields », Journal of the London Mathematical Society. Second Series 55 (1997), p. 11-22. | MR 1423282 | Zbl 0874.11047

[11] A. Korkine & G. Zolotareff - « Sur les formes quadratiques », Mathematische Annalen 6 (1873), p. 366-389. | JFM 05.0109.01 | MR 1509828

[12] J. Martinet - Perfect lattices in Euclidean spaces, Grund. Math. Wiss., vol. 327, Springer, 2003. | MR 1957723 | Zbl 1017.11031

[13] R. B. Mcfeat - « Geometry of numbers in adele spaces », Dissertationes Math. Rozprawy Mat. 88 (1971), p. 49. | MR 318104 | Zbl 0229.10014

[14] S. Ohno & T. Watanabe - « Estimates of Hermite constants for algebraic number fields », Commentarii Mathematici Universitatis Sancti Pauli 50 (2001), p. 53-63. | MR 1839965 | Zbl 1004.11039

[15] V. Platonov & A. Rapinchuk - Algebraic groups and number theory, Pure and Applied Mathematics, vol. 139, Academic Press Inc., 1994. | MR 1278263 | Zbl 0841.20046

[16] C. Poor & D. S. Yuen - « The Bergé-Martinet constant and slopes of Siegel cusp forms », Bulletin of the London Mathematical Society. 38 (2006), p. 913-924. | MR 2285245 | Zbl 1104.11039

[17] R. A. Rankin - « On positive definite quadratic forms », Journal of the London Mathematical Society. Second Series 28 (1953), p. 309-314. | MR 55380 | Zbl 0050.27401

[18] D. Roy & J. L. Thunder - « An absolute Siegel's lemma », Journal für die reine und angewandte Mathematik 476 (1996), p. 1-26. | MR 1401695 | Zbl 0860.11036

[19] J. L. Thunder - « Asymptotic estimates for rational points of bounded height on flag varieties », Compositio Mathematica 88 (1993), p. 155-186. | Numdam | MR 1237919 | Zbl 0806.11030

[20] -, « An adelic Minkowski-Hlawka theorem and an application to Siegel's lemma », Journal für die reine und angewandte Mathematik 475 (1996), p. 167-185. | MR 1396731 | Zbl 0858.11034

[21] -, « Higher-dimensional analogs of Hermite's constant », The Michigan Mathematical Journal 45 (1998), p. 301-314. | MR 1637658

[22] G. Voronoï - « Nouvelles applications des paramètres continus à la théorie des formes quadratiques », Journal für die reine und angewandte Mathematik 133 (1908), p. 97-178. | JFM 38.0261.01

[23] T. Watanabe - « On an analog of Hermite's constant », Journal of Lie Theory 10 (2000), p. 33-52. | MR 1747690 | Zbl 1029.11031